February 23 pm223

CHLORPHENIRAMINE

List of brands containing chlorpheniramine   

This page contains list of brands of authorized pharmaceutical specialties of the active principle chlorpheniramine in the countries listed below:

Australia] [ Brazil] [ Canada] [ France] [ Germany] [ India] [ Italy] [ Japan] [ Mexico] [ Pakistan] [ Puerto Rico] [ Spain] [ Turkey] [ United Kingdom] [ U.S.A]

Given the nature of the pharmaceutical market, some specialties may be unavailable, have been removed from the pharmaceutical market or have changed its name. So that, in no case can take decisions based on the information contained in the page. MEDIZZINE is not responsible for any damage arising from the information provided, which may be incomplete or outdated.

Indications and usage     
The active substance chlorpheniramine, also called chlorphenamine, is included in the group of antihistamines (antiallergic). These substances counteract the effect of histamine, a chemical mediator released from certain cells during allergic reactions.

Chlorpheniramine is indicated for the treatment of various symptoms of allergic reactions and other similar reactions, such as:

- Allergic rhinitis, both the seasonal form, produced by pollens, such as hay fever and the perennial rhinitis, with symptoms at all stations.,
- Allergic conjunctivitis,
- Skin symptoms of mild uncomplicated allergy, such as hives and other allergic skin rashes and Mild cases of angioedema (angioneurotic edema)
- Food allergy,
- Reactions caused by drugs, vaccines and other biological products (blood, plasma, etc.),
- Skin diseases that are accompanied by itching, such as atopic eczema or by contact,
- In case of severe allergies, such as anaphylactic reactions, chlorpheniramine is indicated after the acute phase, after stabilizing the patient by appropriate urgent measures,
- Insect bites.

Medizzine recommends consulting your doctor if you are unsure why your doctor has been prescribed chlorpheniramine.

Other ingredients of the available commercial presentations:

Tablets:

In addition to 4 mg of active ingredient, this presentation may contain anhydrous lactose, yellow sunset dye (No. 10), magnesium stearate and microcrystalline cellulose

Extended-release tablets/modified-release tablets::

This presentation includes 8 or 12 mg of the active ingredient and the following inactive ingredients: acacia, calcium sulfate, carnauba wax, lactose monohydrate, oleic acid, povidone, corn starch, sucrose, talc, tribasic calcium phosphate, white wax, zein, magnesium stearate, titanium dioxide and rosin

Oral drops:

In addition to 1 or 2 mg/ml solution, includes red dye num.40, methylparaben. propylparaben, potassium citrate, potassium sorbate, propylene glycol, water, and sucralose.

Oral suspension/syrup:

The oral suspension (or syrup) contains 2, 2.5 or 4 mg of active ingredient per 5 ml of liquid. The remaining non-active ingredients include ethyl alcohol, benzaldehyde, green dye No.3, yellow dye No.6, glycerin, menthol, methylparaben, propylparaben, propylene glycol, water, sucrose, vanillin and citric acid anhydrous.

Injectable solution:

The injectable solution is supplied in vials containing 10 mg chlorpheniramine per ml of purified water for injection.

Warning:

The composition of the various presentations may vary from one country to another. We recommend you consult the information provided by your local supplier.

Important information     

This medicine in tablets or extended-release tablets contains lactose. If your doctor has told you have an intolerance to some sugars, contact him before taking this medicine.

This medicine in tablets contains yellow dye, also called yellow-sunset No.10 (E-110), which may cause allergic reactions, including asthma, especially in patients allergic to acetylsalicylic acid (aspirin).

This medicine as modified-release tablets or syrup contains sucrose, which should be considered in patients with hereditary fructose intolerance, poor absorption of glucose / galactose, sucrase-isomaltase deficiency, diabetics, and patients with impaired glucose tolerance

This medicine in syrup contains 5% alcohol, equivalent to 25 mg alcohol per 5 ml solution, so should be used with caution in pregnant women, children, patients with liver disease, alcoholics, epileptics or patients with some types of brain injury. The ethanol contained in this presentation can modify the effects of other depressants of the central nervous system.

This medicine in syrup or oral solution (drops) contains methylparaben and propylparaben, which can result in possibly delayed allergic reactions (may appear some time after starting taking the drug).

Before taking the drug     

Do not use chlorpheniramine

If you are allergic (hypersensitive) to chlorpheniramine or any of the other ingredients of the medicinal product prescribed to you. If you think may be allergic, ask your doctor.

Allergy symptoms may include:

- Asthma attacks with shortness of breath, audible wheezing or rapid breathing.
- More or less sudden swelling of the face, lips, tongue or elsewhere in the body. It is especially critical if it affects the vocal cords.
- Hives, itching, rash
- Anaphylactic shock (loss of consciousness, paleness, sweating, etc.).

Nor you should take this medicine:

If you are taking a drug from the group of monoamine oxidase inhibitors (MAOI) or if you've taken any of these drugs within the last 14 days (used for depression and Parkinson's disease, such as phenelzine and tranylcypromine).

Take special care with chlorpheniramine, especially:

Consult your doctor or pharmacist before you start taking chlorpheniramine:

- If you have epilepsy,
- If you have an enlarged prostate or an urination disorder,
- If you have an increased pressure within the eye (glaucoma),
- If you have or have had a liver disease,
- If you have any lung disease such as bronchitis, emphysema and bronchiectasis (dilatation of the bronchi),
- If you have an overactive thyroid gland (hyperthyroidism),
- If you have high blood pressure,
- If you have a heart disease or a blood vessel disorder,
- If you have asthma.

Taking other medicines

Tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including herbal products or drugs obtained without a prescription.

- Medications for insomnia (hypnotic), such as nitrazepam or triazolam,
- Medicines to treat anxiety, such as diazepam or lorazepam,
- Monoamine oxidase inhibitors (MAOIs), as referred above,
- Phenytoin, a medication used to treat epilepsy.
- Alcoholic beverages.

Co-administration with MAOIs can cause a severe drop in blood pressure.

Co-administration with hypnotics, tranquilizers, alcohol and other nervous system depressants may increase the signs of depression of the central nervous system including drowsiness.

Use with food and beverages

Taking this drug simultaneously with alcohol can produce marked drowsiness, so it should not drink alcohol while being treated with chlorpheniramine.

Special physiological situations

Pregnancy and lactation

Always consult your doctor or pharmacist before taking any medicine during pregnancy or lactation.

Pregnancy

If you are pregnant (especially in the last three months), think you may be pregnant or planning to become pregnant, contact your doctor before taking this medicine.

Lactation:

It is not advisable to take chlorpheniramine while breastfeeding.

Children:

Chlorpheniramine should not be used in children under 6 years of age. Children are more sensitive to adverse neurological effects of this medication and can present more often nervousness, hyperexcitability, and restlessness.

Driving and using machines

This medicine may cause drowsiness, dizziness, blurred vision or impair the ability to react. Check that chlorpheniramine does not affect you before driving or operating machinery.

How to use chlorpheniramine     

Follow carefully instructions of use of chlorpheniramine provided by your doctor. Consult your doctor or pharmacist when in doubt. Follow the instructions of the physician in preference to those given in this website, which may be different. Ask your doctor to explain any aspect that you do not understand, contained in the instruction leaflet that comes with the medicine.

Adults and children over 12 years:

The usual dose is 4 mg (one tablet or 10 ml syrup) taken every 4-6 hours. The maximum dose is 24 mg a day. Elderly patients are more sensitive to the side effects of the drug and should consult their doctor about the most appropriate dose for starting treatment.

The extended-release tablets or modified-release tablets should be taken every 8 or 12 hours. The maximum daily dose is 24 mg a day.

Children 6 to 12 years:

The usual dose is 2 mg (half tablet or a 5 ml teaspoon) every 4-6 hours, with a maximum of 12 mg a day

The tablets should be swallowed whole, accompanied by water, without crushing or chewing. Do not take alcoholic beverages.

Children under 6 years:

Not recommended.

If you think the effect of the medicine is too strong or too weak, consult your doctor.

If you have any further questions on the use of this product, ask your doctor or pharmacist.

While you take chlorpheniramine     

If a doctor prescribes another medicine, tell you are taking chlorpheniramine.

Check with your doctor regularly developments of disorder that motivates the use of chlorpheniramine. Maybe there is some reason that prevented you properly receive the indicated doses and induce your doctor to erroneous conclusions about treatment.

Do not restart treatment with chlorpheniramine at your own risk without first talking to your doctor, nor encourage its use by another person, even if have the same symptoms you have. Nor is it advisable to interrupt or reduce the dose without considering the opinion of your doctor.

If you feel unwell during treatment with chlorpheniramine, immediately consult your doctor.

If you take more than you should:

If you take more chlorpheniramine than you should, tell your doctor or go to the nearest hospital casualty department straight away. Take the medicine pack with you, even if it is empty. Do not wait until symptoms of overdose appear and request immediate assistance

Signs of overdose include drowsiness, seizures, abnormal respiratory rate (pauses in breathing), muscle spasms in the neck, shoulders and the rest of the body, circulatory failure, including irregular heartbeat, anticholinergic effects (dry mouth, fever, constipation, blurred or double vision, difficulty urinating, pupil dilation, glaucoma and small bowel obstruction), mental or behavioral disorders, excitement or agitation, especially in children.

If you forget to take chlorpheniramine

Take the appropriate dose as soon as you remember. However, if it is almost time for the next dose, skip it and take the next on time, continuing thereafter normally.

Do not take a double dose to make up for forgotten individual doses.

If you have any further questions on the use of this product, ask your doctor or pharmacist.

Side Effects of chlorpheniramine     

Like all medicines, chlorpheniramine can cause side effects although not everybody gets them.

The frequency of side effects is classified into:

Very common: affect 1 out of 1-10 patients
Common: affect 1 out of 10-100 patients
Uncommon: affect 1 out of 100-1.000 patients
Rare: affect 1 out of 1.000-10.000 patients
Very Rare: affect less than 1 in 10,000 patients
Incidence not known: Can not be established the true incidence from the available data

Contact your doctor immediately if you notice signs of an allergic reaction , such as:

Swelling of the face, lips, tongue or throat (angioedema), skin reactions such as a rash with itchy skin or reddened, scaly or flaking skin in large areas, sensitivity to sunlight or artificial light (eg, tanning beds) or narrowing of the airways with difficulty breathing or swallowing.

Tell your doctor if you notice any of the following side effects or notice any other effects not listed:

- Sedation that can range from mild drowsiness to deep sleep,
- Inability to concentrate,
- Unusual tiredness or weakness,
- Blurred vision,
- Headache,
- Dizziness,
- Incoordination of movements,
- Tinnitus,
- Irritability,
- Nightmares,
- Excitement (especially in children),
- Confusion (especially in the elderly),
- Gastrointestinal disorders such as abdominal discomfort, diarrhea, dry mouth, stomachache, indigestion, loss of appetite.
- Difficulty urinating,
- Palpitations,
- Arrhythmias (irregular heartbeat),
- Low blood pressure,
- Chest tightness,
- Thickening bronchial secretions,
- Liver disorders, including yellowing of the skin or whites of the eyes (jaundice),
- Changes in the number and types of blood cells. If you notice increased bruising, nosebleeds, sore throats, infections, fatigue, shortness of breath on exertion or abnormal paleness of the skin, you should inform your doctor as you may need a blood test,
- A rash as urticaria with intense itching and appearance of irregularly shaped lumps, varying in color from red to pale (hives),
- Tremors,
Muscular weakness.

If you notice any side effects not listed in this website or in the leaflet accompanying the package, ask your doctor or pharmacist.

If any of the side effects gets serious, tell your doctor or pharmacist.

List of brands containing chlorpheniramine     

This page contains list of brands of authorized pharmaceutical specialties of the active principle chlorpheniramine in the countries listed below:

Australia] [ Brazil] [ Canada] [ France] [ Germany] [ India] [ Italy] [ Japan] [ Mexico] [ Pakistan] [ Puerto Rico] [ Spain] [ Turkey] [ United Kingdom] [ U.S.A]

Given the nature of the pharmaceutical market, some specialties may be unavailable, have been removed from the pharmaceutical market or have changed its name. So that, in no case can take decisions based on the information contained in the page. MEDIZZINE is not responsible for any damage arising from the information provided, which may be incomplete or outdated.

Warning:

With exceptions expressly indicated, these lists do not include active principle associations with other drugs or clinical use containers.

Australia:     

Available in association with other active ingredients

Brazil:     

Available in association with other active ingredients

Canada:     

CHLOR-TRIPOLON 4 mg, tablets
CHLOR-TRIPOLON 12 HOUR 12 mg, tablets
CHLORPHENIRAMINE JAMP PHARMA 4 mg, tablets
NOVO-PHENIRAM 4 mg, tablets

France:     

Available in association with other active ingredients

Germany:     

BALKIS DR HENK RHINITIS 6 mg, 20 capsules

India:     

CADISTIN 4 mg, tablets
CEPIAM-TR 8 mg, extended release capsules
CESIRAN 10 mg, injectable solution
CHLORAM 10 mg, injectable solution
CHLORFENIRAMINE SHALAKS 4 mg, tablets
COFTON 4 mg, tablets
PIRITON 4 mg, tablets
TRIGENIC eye drops

Italy:     

TRIMETON 10 mg/ml, injectable solution
TRIMETON 4 mg, 20 tablets

Japan:     

CHLODAMIN 0.05%, syrup
CHLORPHENIRAMINE HOEI 0.05%, syrup
CHLORPHENIRAMINE NP 0.05%, syrup

Mexico:     

ALERDIL 4 mg, 20 tablets
ANTADEX-H 2.5 mg/5 ml, 120 ml syrup
CLORFENAMINA BRULUART-H 2.5 mg/5 ml, 60 and 120 ml syrup
CLORFENAMINA BIOMEP 2.5 mg/5 ml, 120 ml syrup
CLORFENAMINA FARM CONTINENTALES 2.5 mg/5 ml, 120 ml syrup
CRONAL 2.5 mg/5 ml, 60 ml syrup
CRONAL 4 mg, 20 tablets
DOCSI 4 mg, 20 tablets

Pakistan:     

ALLERGEX 2 mg/5ml, syrup
ALLERGON 2 mg/5ml, syrup
ALLERMINE 2 mg/5ml, syrup
ALLERMINE 4 mg, tablets
ALLERPHENE 2 mg/5ml, syrup
ALLERPHENE 4 mg, tablets
ALLERVIL 4 mg, tablets
ALPHEM 4 mg, tablets
APITON 4 mg, tablets
BARITON 4 mg, tablets
CEPIAM 2 mg/5ml, syrup
CHLOFAMIN 4 mg, tablets
CHLOR 10 mg/ml, injectable solution
CHLOROPHENIRAMINE IRZA 4 mg, tablets
CHLORPHENIRAMINE ARDIN 4 mg, tablets
CHLORPHENIRAMINE EROS 4 mg, tablets
CHLORPHENIRAMINE EROS PHARMA 2 mg/5ml, syrup
CHLORPHENIRAMINE ETHICAL 4 mg, tablets
CHLORPHENIRAMINE GEOFMAN 10 mg/ml, injectable solution
CHLORPHENIRAMINE IDEAL PHARMA 4 mg, tablets
CHLORPHENIRAMINE JAWA 4 mg, tablets
CHLORPHENIRAMINE JAWA PHARMA 2 mg/5ml, syrup
CHLORPHENIRAMINE KARACHI 4 mg, tablets
CHLORPHENIRAMINE KARACHI PHARMA 2 mg/5ml, syrup
CHLORPHENIRAMINE LISKO 2 mg/5ml, syrup
CHLORPHENIRAMINE LISKO 4 mg, tablets
CHLORPHENIRAMINE MIAN BROTHERS 2 mg/5ml, syrup
CHLORPHENIRAMINE MIAN BROTHERS 4 mg, tablets
CHLORPHENIRAMINE MUNAWAR 4 mg, tablets
CHLORPHENIRAMINE ORIENT 10 mg/ml, injectable solution
CHLORPHENIRAMINE ORTA LABS 2 mg/5ml, syrup
CHLORPHENIRAMINE PHARMACARE 4 mg, tablets
CHLORPHENIRAMINE PLIVA 10 mg/ml, injectable solution
CHLORPHENIRAMINE SEMOS 4 mg, tablets
CHLORPHENIRAMINE SHIFA 10 mg/ml, injectable solution
CHLORPHENIRAMINE UNEXO 4 mg, tablets
CHLORPHENIRAMINE XENON 4 mg, tablets
COLEN 2 mg/5ml, syrup
DEEMINE 4 mg, tablets
DHLORAMINE 4 mg, tablets
FENAMINE 4 mg, tablets
FENRAM 2 mg/5ml, syrup
FENRAM 4 mg, tablets
HAMZIVIL ELITE PHARMA 10 mg/ml, injectable solution
HARITON 4 mg, tablets
HISTAGIC 2 mg/5ml, syrup
HISTAGIC 4 mg, tablets
HISTALON 2 mg/5ml, syrup
HISTAMOL 4 mg, tablets
HISTOM 4 mg, tablets
LOLRPHINE 2 mg/5ml, syrup
NIRMINE 2 mg/5ml, syrup
PHEMIN 2 mg/5ml, syrup
PHEMIN 4 mg, tablets
PHENAMINE 2 mg/5ml, syrup
PHENERMIN 2 mg/5ml, syrup
PHENERMIN 4 mg, tablets
PHENIR 4 mg, tablets
PIRITON 4 mg, tablets
REPHENIRAMINE 4 mg, tablets
REPHENIRAMINE2 mg/5ml, syrup
RESMIN 2 mg/5ml, syrup
RESMIN 4 mg, tablets
RHINOL 2 mg/5ml, syrup
STAITON 2 mg/5ml, syrup
STAITON 4 mg, tablets
SYPRITON 2.5 mg/5ml, syrup
UNIHIST 2 mg/5ml, syrup

Spain:     

Available in association with other active ingredients

Turkey:     

ALERFIN 2 mg/5 ml, 100 ml oral solution

United Kingdom:     

ALLERCALM ALLERGY RELIEF 4mg, 28 tablet
ALLERIEF 2 mg/5 ml, 150 ml syrup
CHLORFENAMINE AAH PHARMA 4 mg, 28 tablets
CHLORFENAMINE AAH PHARMA 2 mg/5 ml, 150 ml syrup
CHLORFENAMINE AAH PHARMA 10 mg/ml, injectable solution
CHLORFENAMINE ALLIANCE HEALTHCARE 4 mg, 28 tablets
CHLORFENAMINE ALLIANCE HEALTHCARE 2 mg/5 ml, 150 ml syrup
CHLORFENAMINE ALLIANCE HEALTHCARE 10 mg/ml, injectable solution
CHLORFENAMINE ALMUS 4 mg, 28 tablets
CHLORFENAMINE ALMUS 2 mg/5 ml, 150 ml syrup
CHLORFENAMINE ARCHIMEDES PHARMA 10 mg/ml, injectable solution
CHLORFENAMINE CO-PHARMA 4 mg, 28 tablets
CHLORFENAMINE KENT 4 mg, 28 tablets
CHLORFENAMINE KENT 2 mg/5 ml, 150 ml syrup
CHLORFENAMINE SANDOZ 2 mg/5 ml, 150 ml syrup
CHLORFENAMINE TEVA 4 mg, 28 tablets
CHLORFENAMINE TEVA 2 mg/5 ml, 150 ml syrup
HAYLEVE 4 mg, 28 tablets
LLOYDSPHARMACY ALLERGY RELIEF 2 mg/5 ml, 150 ml syrup
NUMARK ANTIHISTAMINE 2 mg/5 ml, 150 ml syrup
NUMARK ANTIHISTAMINE 4 mg, 30 tablets
PIRITON 2 mg/5 ml, 150 ml syrup
PIRITON 4 mg, tablets
PIRITON ALLERGY 4 mg, 30 and 60 tablet
POLLENASE ANTIHISTMINE 4 mg, 30 tablets

U.S.A. and Puerto Rico:     

4 HOUR ALLERGY RELIEF 4 mg, 100 tablets
ALLER-CHLOR 2 mg/5 ml, 120 ml syrup
ALLER-CHLOR 4 mg, 24 and 100 tablets
ALLERGY ALLEGIAT HEALTH 4 mg, 24 tablets
ALLERGY CARDINAL HEALTH 4 mg, blister 10-12 tablets
ALLERGY H E B 4 mg, 100 tablets
ALLERGY HYVEE 4 mg, 24 and 100 tablets
ALLERGY KROGER 4 mg, 24 tablets
ALLERGY MAJOR 4 mg, 100 tablets
ALLERGY RELIEF 4 HOUR 4 mg, 24 tablets
ALLERGY RELIEF 4 mg, 24 and 100 tablets
ALLERGY SUPERVALU 4 mg, 24 tablets
ALLERGY TIME 4 mg, tablets
ALLERGY TIME 4 mg, 24 & 100 tablets
ANTIALLERGY 4 mg, 100 tablets
CAREONE ALLERGY RELIEF 4 mg, 24 tablets
CHLOR-ALLERGY 4-HOUR 4 mg, 24 tablets
CHLOR-TRIMETON 12 HOUR 12 mg, 24 extended-release tablets
CHLOR-TRIMETON 4 HOUR 4 mg, 24 tablets
CHLORPHENIRAMINE CARDINAL HEALTH 12 mg, 24 extended-release tablets
CHLORPHENIRAMINE CONTRACT PHARMACAL 4 mg, 100 tablets
CHLORPHENIRAMINE KVK-TECH 12 mg, 24 extended-release tablets
CHLORPHENIRAMINE L&R 4 mg, tablets
CHLORPHENIRAMINE RUGBY 4 mg, 24 & 100 tablets
CHLORPHENIRAMINE SDA 4 mg, 100 tablets
CHLORTAB 4 mg, 100 tablets
CLEAR CHOICE ALLERGY RELIEF 4 mg, 24 tablets
ED CHLORPED 2 mg/ml, 60 ml oral drops
ED CHLORPED JR 2 mg/5 ml, 473 ml ED-CHLORTAN 4 mg, 100 tablets
EQUALINE ALLERGY 4 mg, 24 & 100 tablets
GOOD NEIGHBOR PHARMACY ALLERGY 4 mg, 24 & 100 tablets
GOOD SENSE ALLERGY 4 mg, 24 & 100 tablets
GOOD SENSE ALLERGY RELIEF 4 HOUR 4 mg, 24 & 100 tablets
HEALTH MART ALLERGY RELIEF 4 mg, 24 tablets
TELDRIN ALLERGY RELIEF 4 mg, 24 tablets
TOPCARE ALLERGY 4 mg, 24 tablets
TOPCARE ALLERGY RELIEF 4 HOUR 4 mg, 24 tablets
WAL-FINATE 4 mg, 50 tablets

Page updated: December 11, 2010.